MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-180
Medical Device Problem Codes False Negative Result (1225); False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
The consumer reported a false positive result with the binaxnow covid-19 ag self test on (b)(6) 2025.The consumer received a positive result on (b)(6) 2025 and a negative result on (b)(6) 2025 with the binaxnow covid-19 ag self test.Further testing was done on (b)(6) 2025 with an unknown brand, which gave a negative result.On (b)(6) 2025, the consumer performed another test with the binaxnow covid-19 ag self test and generated a negative result.The consumer was symptomatic.No additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
The investigation remains in progress.A supplemental report will be provided after completion.
 
Additional Manufacturer Narrative
Correction: a1 - patient identifier.B3 - date of event.B5 - describe event or problem.D4 - primary udi number.H6 - adverse event problem (medical device problem code).The remainder of the investigation is in progress.A supplemental report will be provided pending completion, or upon receipt of new information.
 
Event or Problem Description
The consumer reported false negative result with the binaxnow covid-19 ag self test performed on (b)(6) 2025.This mfr.Report addresses the testing conducted for the consumer.Initial testing was performed using both the binaxnow covid-19 ag self test and an unknown test brand on separate dates.The consumer tested positive with the binaxnow test on 06sep2025 and 09sep2025 and also tested positive with the unknown test brand on 12sep2025.The consumer confirmed there was no patient harm due to the test results.
 
Event or Problem Description
The consumer reported false negative result with the binaxnow covid-19 ag self test performed on (b)(6) 2025.This mfr.Report addresses the testing conducted for the consumer.Initial testing was performed using both the binaxnow covid-19 ag self test and an unknown test brand on separate dates.The consumer tested positive with the binaxnow test on (b)(6) 2025 and (b)(6) 2025 and also tested positive with the unknown test brand on (b)(6) 2025.The consumer confirmed there was no patient harm due to the test results.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 000913270a with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-180/lot: 000913270a, test base part number 195-430wjr/lot: 913270.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 000913270a showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue.

Brand Name
BINAXNOW COVID-19 AG SELF TEST 4CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key23133076
Report Number1221359-2025-00383
Device Sequence Number8847523
Product Code QYT
UDI-Device Identifier00811877011729
UDI-Public01008118770117291726070410000913270A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/04/2026
Device Catalogue Number195-180
Device Lot Number000913270A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer10/13/2025
12/19/2025
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date10/29/2025
12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight48 KG
Patient RaceAsian